# SDR CWQA201707280001

- Difficulty date: July 26, 2017
- Submitted: July 28, 2017
- Operation: Air carrier
- Aircraft: N412WD
- Make and model: Amd FALCON2000
- Aircraft serial: 218
- Aircraft time: 3,595 hours, 2,105 cycles
- System (JASC): 2780 · Leading Edge Slat Control System
- Part: Control Box
- Part number: 570612
- Part serial: 208
- Condition: Failed
- Location: Slats/Flaps
- Part time: 3,595 hours, 1,955 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE MAINTENANCE, NOTICED THE FLAPS AND SLATS WERE IN AN ABNORMAL CONFIGURATION. IAW AMM AVIONICS OFF, HYDRAULIC POWER SYSTEMS NR 1 AND 2 ON AT 3000 PSI, AND THE SLATS / FLAP CONTROL HANDLE WAS IN THE 40 DEGREE SLAT AND FLAP EXTENDED POSITION, THE FLAPS WERE EXTENDED AND THE SLATS WERE IN AN ABNORMAL RETRACTED CONDITION.  NO INDICATIONS WERE DISPLAYED IN COCKPIT OF THE ABNORMAL CONDITION.  WHILE ISOLATING THE ABNORMAL SLAT/FLAP CONFIGURATION, EMERGENCY SLATS SWITCH WAS SELECTED, WHICH COMMANDED EMERGENCY SLATS ACTUATORS ACTIVATION, RESULTING IN DAMAGING (BUCKLING) BOTH LEFT AND RIGHT SLATS;  THE DAMAGE WAS DUE TO SLATS EMERGENCY ACTUATORS TRYING TO EXTEND AND THE NORMAL SLATS ACTUATORS WERE UNKNOWINGLY (ABNORMAL CONDITION) TRYING TO RETRACT, REGARDLESS OF NORMAL SLATS BEING SELECTED/COMMANDED TO EXTENDED.  ONCE AVIONICS MASTER WAS SELECTED ON, THE ABNORMAL CONDITION CORRECTED ITSELF, HOWEVER ABNORMAL CONDITION (SLATS RETRACTED) RETURNED WHEN NR 1 ADC CIRCUIT BREAKER WAS PULLED OR BY TURNING AVIONICS MASTER OFF.  THE ABNORMAL CONDITIONS WERE ALSO DUPLICATED WITH THE AIRCRAFT IN AIR MODE.  DETAILED SYSTEM EVALUATION FOUND THE SLATS / FLAPS CONTROL BOX WAS DEFECTIVE.  ONCE THE SLATS / FLAPS CONTROL BOX WAS REPLACED, THE ABNORMAL CONDITION WAS RECTIFIED IN ALL CONFIGURATIONS.
